New Med, seeing my doc tomorrow

By sNerTs1 Latest Reply 2013-04-11 15:55:53 -0500
Started 2013-04-08 08:16:39 -0500

Glimiperide hmmmm … Are you on it? Have you had side effects? What kind of difference have you seen with it?

I just started it last week, so far its ehhh alright but not making my world full of sunshine and spring flowers although I haven't given it much time to work just yet. About an hour or two after my morning dose with breakfast I experience lightheadedness. In checking my sugars then, they have been in the range of 130s, although any other meal might be higher (supper, 2 hrs after run in the 160s) my breakfasts are packed with protein, much more than any other meal. I consider my breakfast to be my free meal … Free of carbs that is.

While I relish on my AB-normalness, what's it like for you?

Have a beautiful Mondy, thanks for your thoughts. *HuGz*. Cheryl

17 replies

Lizardfan 2013-04-11 15:20:55 -0500 Report

I used the drug when I was on Byetta and Metformin. It was a good drug for me, I used it only when I couldn't bring my sugars down with the B & M only. So with only occasional use my only advice is to be careful it can cause low blood sugars.

sNerTs1 2013-04-11 15:55:53 -0500 Report

Thank you so much Lizardfan!! I am watching it carefully and will keep checking. So far I feel good on it without any complications. We shall see. I appreciate your advice <3 *HugZ* Cheryl

PetiePal 2013-04-11 09:09:57 -0500 Report

I've been on it for 3 years, 1 pill twice a day 2mg. It increases your sensitivity to insulin. I usually take it with breakfast and dinner. This is one of those pills that you should test before and after meals with to make sure you're not getting too low, as you can experience lows if you're not careful with your carb intake.

No side effects I've had besides a mild low sugar once in awhile if I'm overexerting myself.

sNerTs1 2013-04-11 11:46:40 -0500 Report

Thank you PetiePal for your input and helping me understand better just what effects I should look for with this medication. I only have to take mine once a day, with my breakfast. As you might be aware then, my a.m. fasting sugars have been in the 130's, that's a big change for me. I am learning though, that's what it's all about right? Thank you again *Hugz*

PetiePal 2013-04-11 11:52:40 -0500 Report

Just test before and after meals, and always have glucose tabs handy just in case! Soon you'll learn the normal routine of it

lorider70 2013-04-10 18:53:50 -0500 Report

I've been on glimeperide (1 pill/day) for several years and usually experience feelong hungry approx. 2 hours after eating breakfast and taking my pill along with two pills for bloodpressure. Blood sugar at that time will be in yhre 80 to mid 90's. usually I drink a bottle of water and the feeling goes away. Don't ever feel lightheaded though. Breakfast is usually cereal or oatmeal, 1 slice of wheat toast, small glass of milk, 1 - 8 oz glass of half orange juice/half water.

sNerTs1 2013-04-10 22:37:45 -0500 Report

Your breakfast alone breaks my carb bank. I'm not allotted that many carbs in my diet, only 60 gms. a day which isn't much so I have to be careful what I chomp on. Sometimes, I am bad with this, not very often, but yes I admit I am bad at times. I snap right back into reality when I take my reading after a naughty meal, like tonight, it was 251. That is not a normal reading for me by far and quite honestly scares me. I wont be doing that again for a very long time. I drink a lot of water, I don't mind it so much and have also adopted drinking the green tea, oranges and mint infusion, and that's not so bad, just a little bitter.

Thank you for your thoughts and I look forward to having numbers like you one day on Glimiperide. **HugZ**

GabbyPA 2013-04-08 08:56:19 -0500 Report

I just had to comment on your use of "sunshine and spring flowers" LOL. That is so true, I often think the next thing I try is going to make it all better. Visions of twirling on the mountaintop in the Sound of Music better...but it just doesn't seem to happen.

I don't use Glimiperide, but glipizide which is supposed to increase my insulin output. It helped for a while, but no so much now. The thing is to keep trying things to get us to a good place. We will find those fields of flowers one day.

sNerTs1 2013-04-08 09:19:11 -0500 Report

I want pics of the twirling LoL. I'm glad it made you smile. I'm not sure what to expect, this is my first change. Metformin and I were so intimate LoL. Thanks for your thoughts Gabby.

sNerTs1 2013-04-08 15:35:38 -0500 Report

ha ha ha ha ha!! Not of anyone else BUT Gabby! LOL oh gosh Im just giggling away. Thanks for this James =)

Next Discussion: Diabetes Management »